MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION GLADIATOR ELITE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION GLADIATOR ELITE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number H74939207080470
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/10/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The stenosed target lesion was located in the artificial arteriovenous fistula in left upper limb artery.A 8.0 x40, 75cm gladiator elite balloon catheter was advanced for dilatation.However, during the first expansion at 18 atmospheres, the balloon burst despite the pressure being below the expected burst pressure.The device was pulled and found damaged, and the procedure was completed by inflating another of the same model.The patient condition was well and stable post-procedure.
 
Additional Manufacturer Narrative
Device evaluated by mfr: the gladiator was returned for analysis.A visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.A leak test identified a balloon pinhole located approximately 8mm proximal of the distal markerband.The rated burst pressure for this device is 20 atmospheres.A visual and tactile examination was performed on the shaft and tip.There were no kinks, or damages noted.A visual examination observed no issues with the markerbands of the device.Both markerbands were undamaged in the correct position on the device.No other issues were identified with the device.
 
Event or Problem Description
It was reported that balloon rupture occurred.The target lesion was located in the artificial arteriovenous fistula in left upper limb artery.An 8.0 x40, 75cm gladiator elite balloon catheter was advanced for dilatation.However, during the first expansion at 18 atmospheres, the balloon burst despite the pressure being below the expected burst pressure.The device was pulled and found damaged, and the procedure was completed by inflating another of the same model.The patient condition was well and stable post-procedure.It was further reported that the target lesion was 85% stenosed, mildly tortuous and moderately calcified.

Brand Name
GLADIATOR ELITE
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
pmt 741 persiaran cassia selat
bandarcassia, pulau pinan 14110
MY   14110
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key21735052
Report Number2124215-2025-19816
Device Sequence Number17155370
Product Code LIT
UDI-Device Identifier08714729809876
UDI-Public08714729809876
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K132810
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/15/2026
Device Model NumberH74939207080470
Device Catalogue NumberH74939207080470
Device Lot Number0032223440
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/11/2025
Supplement Date Received by Manufacturer04/30/2025
Initial Report FDA Received Date03/31/2025
Supplement Report FDA Received Date05/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/16/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age68 YR
Patient SexMale
Patient Weight65 KG